Wyoming, 2003

Wildfire in Wyoming, July 12 to 22, 2003

July 12 to 22, 2003 · NWS RIW · 1 event in 1 county or zone

The East Table Wildfire was an accidental, human-caused fire. The fire crossed the Snake River and approached Highway 89, resulting in the closure of Highway 89 for several days.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

The East Table Wildfire was an accidental, human-caused fire. The fire crossed the Snake River and approached Highway 89, resulting in the closure of Highway 89 for several days. The fire burned 3,595 acres. The estimated cost of fighting the fire was 3.3 million dollars.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 12, 12:28 PM MST, 5 hours 32 minutes earlier.

Area forecast discussion, Jul 12, 12:28 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
128 PM MDT SAT JUL 12 2003

NOT GOING TO GET INTO COMPARISON OF MM5 AND NOGAPS DATA WITH 12Z
INITIALIZATION OF GFS JUST CRANKING UP EARLY THIS AFTERNOON...AND
WILL NOT MAKE MAJOR CHANGES TO GRIDS BASED ON THIS DATA. UPPER HIGH
CENTERED NEAR YUMA TODAY TO REMAIN SOMEWHERE BETWEEN CURRENT POSTION
AND FOUR CORNERS THROUGH EXTENDED. 130 KT JET STREAK OVER NORTH
CENTRAL PACIFIC TO ROUND UPPER LOW OFF OF B.C. COAST...ACROSS
NORTHERN ROCKIES SUNDAY NIGHT.  THIS JET STREAK TO DRIVE SHORTWAVE
AND ASSOCIATED SURFACE FRONT ACROSS MONTANA SUNDAY...BACKING INTO
NORTH AND CENTRAL WYOMING SUNDAY AFTERNOON AND EVENING RESPECTIVELY.
CONVECTION WITH FRONT SHOULD STAY WELL NORTH OF WYOMING WITH AREA
UNDER MORE STABLE WESTERLY FLOW.  CONTEMPLATED FIRE WX WATCH WITH A
BIT MORE WIND SUNDAY...BUT DO NOT SEE DEWPOINT CRASHES AND WINDS TO
THE EXTENT OF LAST TUESDAY/S RED-FLAG SCENARIO.  UPPER RIDGE TO BUILD
BACK IN TUESDAY AS JET STREAK HEADS EASTWARD.  SUB-TROPICAL MOISTURE
BEGINNING TO WORK INTO SOUTHERN GREAT BASIN AND MAY MAKE IT UP OUR
WAY TOWARD END OF WEEK. AEM

RIW...NONE.
Hazardous weather outlook, Jul 12, 4:05 AM MST, 13 hours 55 minutes before
WYZ001>020-022>030-131130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
505 AM MDT SAT JUL 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lincoln

When
July 12, 6:00 PM MST to July 22, 7:00 PM MST
Where
Lincoln County, 10 mi E of Alpine
Reported by
PARK/FOREST SERVICE
Coordinates
42.264, -110.656 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379614.